Is Paracetamol Harmful When Taken During Mentrual Period?

Hi, I am a 27 y/old female and have been taking paracetamol at the average of 3-4 tablet (500mg/tablet)during my period to treat dysmenorrhea although on some months the pain is untolerable i take around 5-6 tablets. This has been the case every month for almost 7 years. Are there any harmful effects along with this habit in taking paracemtamol during menstruarion? is it true that this could give me a blood related disease like anemia?.

4 thoughts to “Is Paracetamol Harmful When Taken During Mentrual Period?”

  1. Taken in the prescribed manner doctors believe that paracetamol is fine as the liver can handle the dosages well – in overdose situations it is very dangerous and can cause liver damage long after the event. My mother is prescribed paracetamol long term by her GP as part of her treatment for arthritis.
    Some women find aspirin based products and ibuprofen based products more helpful in terms of pain relief as they thin the blood, and it is the clots during a period that are responsible for much of the pain. They have different side effects & some people are allergic to aspirin. Inappropriate or extended use of ibuprofen can irritate the stomach lining.

  2. paracetamol can be taken safely and effectivly if you follow the correct dosage which is 1or 2 every 3-4 hours with a maximum of 8 in a 24 hour period. however prolonged use of paracetamol can cause liver damage and is not recomended for alcoholics. paracetamol can give effective relif of period pain however i reccomend using anelgesics containing ibuprofen. I also suffer severe period pain and i swear by Ponstan. but anything containing ibuprofen will do the trick. good luck!

Leave a Reply